Montana, 2014Flooding in Montana, August 23 to 31, 2014
August 23 to 31, 2014 · NWS GGW · 7 events in 3 counties and zones
A very wet and slow-moving low pressure system stalled over Montana and directed near-continuous rainfall over central and northeastern portions of the state for several days. Rainfall totals ranged from 5 to 10 inches in the affected area.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $1.6 million
- Crop damage
- None recorded
- Events
- 7
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A very wet and slow-moving low pressure system stalled over Montana and directed near-continuous rainfall over central and northeastern portions of the state for several days. Rainfall totals ranged from 5 to 10 inches in the affected area.
Valley County damages reported by DES to FEMA were in excess of $1.12 million dollars including the cost of repairs and labor. There were 36 locations across Valley County that were damaged (road, bridge and culverts).
Petroleum County damages reported by DES to FEMA were at $515,000 with 30 locations around the county having damage (road, bridge and culverts).
On October 9th, 2014 a presidential disaster declaration was granted for this event.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Glasgow, MT wrote its last area forecast discussion before the first event at Aug 23, 1:29 PM MST, 1 hour 31 minutes earlier.
Area forecast discussion, Aug 23, 1:29 PM MST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GLASGOW MT
229 PM MDT SAT AUG 23 2014
.SHORT TERM...FOR NORTHEAST MONTANA...TONIGHT THROUGH MONDAY...
A VERY WET LOW PRESSURE SYSTEM WILL CONTINUE TO DUMP A SUBSTANTIAL
AMOUNT OF RAINFALL ACROSS THE REGION TONIGHT AND SUNDAY. THIS
SYSTEM HAS BEEN EFFICIENT IN PRODUCING SEVERAL INCHES OF QPF.
THEREFORE EXCESSIVE RAINFALL IS THE ISSUE FOR THE SHORT
TERM...WITH FFG FOR 1HR...3 HR AND 6HR BEING EXCEEDED IN MANY
AREAS. THE EXCESSIVE RAINFALL COULD LEAD TO AREAL FLOODING ISSUES
AND STREAMS AND RIVERS REACHING FLOOD STAGE OVER THE NEXT DAY OR
TWO. THEREFORE A SMALL STREAM FLOOD ADVISORY HAS BEEN ISSUED FOR
MUCH OF THE CWA. SEE THE HYDRO DISCUSSION.
THE UPPER LOW PRESSURE CENTER MOVES OVER NORTHEAST MONTANA
TONIGHT...ALONG WITH THE INVERTED SURFACE TROUGH LINING UP OVER
THE SAME AREA. THIS STACKING AND VERY COOL TEMPERATURES WILL
PRODUCE A VERY EFFICIENT RAIN SYSTEM TONIGHT. QPF AMOUNTS OF
ANOTHER COUPLE OF INCHES ON TOP OF A GROUND THAT HAS BECOME
SATURATED TODAY WILL LIKELY LEAD TO FLOODING ISSUES TONIGHT AND
SUNDAY. RFC HAS ALREADY ISSUED A FLOOD WARNING FOR A PORTION OF
THE MILK RIVER AND BEAVER CREEK NEAR HINSDALE. SEE THE HYDRO
DISCUSSION.
BY LATE SUNDAY MORNING THE UPPER LOW CENTER REMAINS OVER NORTHEAST
MONTANA BUT THE FOCUS OF THE INVERTED TROUGH BEGINS TO SHIFT
NORTH IN SASKATCHEWAN...MOVING THE EXCESSIVE RAINFALL NORTH OF THE
BORDER. BY SUNDAY EVENING THE LOW CENTER MOVES OUT OF NORTHEAST
MONTANA AND INTO NORTH DAKOTA. DURING THIS PERIOD RAIN WILL
DIMINISH SIGNIFICANTLY...REDUCING QPF TO LESS THAN 0.10 INCH FOR
THE REMAINDER OF THE NIGHT. OF SPECIAL NOTE WILL BE THE COOL
TEMPERATURES FOR SUNDAY. CLOUD COVER WILL LIMIT COOLING BUT 700MB
TEMPERATURES FALL BELOW 0C AND 850MB TEMPERATURES FALL TO AROUND
3C. THERE REMAINS THE POSSIBILITY FOR RECORD LOW MAXIMUMS FOR
SUNDAY.
MONDAY...UPPER FLOW BECOMES MOSTLY ZONAL AS THE STORM SYSTEM TREKS
FARTHER EAST AND ANOTHER PORTION OF THE WESTERN TROUGH SPLITS
OFF AND SINKS INTO NORTHERN CALIFORNIA. THIS WILL KEEP ANY
PRECIPITATION OVER THE CENTRAL ROCKIES. THE RESULT WILL BE LIMITED
POPS HERE. TEMPERATURES WILL REMAIN COOL BUT WILL WARMER OVER
SUNDAY/S TEMPERATURES.
.LONG TERM...MONDAY NIGHT THROUGH SATURDAY...
WITH THE NEXT LOW PRESSURE SYSTEM PROGGED TO DIG MUCH FURTHER
SOUTH...MODEL CONSENSUS KEEPS NORTHEAST MONTANA DRY THROUGH THE
LATTER PART OF THE WEEK. FELT IT WAS BEST TO PROVIDE SOME MORE
DETAIL GIVEN THE EXCELLENT MODEL AGREEMENT KEEPING POPS AWAY FROM
OUR AREA. BMICKELSON
PREVIOUS LONG TERM DISCUSSION...LOOK FOR SPLIT FLOW ALOFT MONDAY
NIGHT THROUGH WEDNESDAY. NORTHEAST MONTANA WILL BE IN THE DRIER
NORTHERN STREAM. THERE WILL BE A SURFACE HIGH PRESSURE SYSTEM
MONDAY NIGHT AND TUESDAY WHICH WILL KEEP MOST OF THE AREA DRY. AN
UPPER TROUGH IN THE SPLIT FLOW ALOFT WILL MOVE THROUGH THE AREA
TUESDAY AND TUESDAY NIGHT. THE STRONGER SOUTHERN TROUGH WILL STAY
TO THE SOUTH BUT THE NORTHERN EDGE OF ITS MOISTURE MAY REACH THE
SOUTHERN ZONES FOR A CHANCE OF SHOWERS... POSSIBLY THUNDERSTORMS.
AN UPPER RIDGE BUILDS INTO THE AREA WEDNESDAY AND THURSDAY WITH A
WARMING TREND AND DRY WEATHER. THE RIDGE IS EXPECTED TO LINGER
INTO NEXT WEEKEND ALTHOUGH THE ECMWF WANTS TO FLATTEN THE RIDGE
WITH SOME SHORTWAVES MOVING ACROSS SOUTHERN CANADA WHILE THE GFS
MAINTAINS THE RIDGE. EITHER WAY... IT LOOKS DRY AND WARM. FORRESTER
&&
.AVIATION...
FLIGHT CATEGORY: MVFR TO IFR WITH MODERATE TO HEAVY RAIN AT TIMES
WITH A LARGE RAIN SHIELD OVER THE REGION. THE RAIN WILL MOVE TO
THE NORTHEAST DURING THE DAY ON SUNDAY. COULD SEE SOME LIFR
CEILINGS LATE TONIGHT THROUGH EARLY SUNDAY MORNING.
SYNOPSIS: A STACKED LOW PRESSURE SYSTEM WILL MOVE OVER FAR EASTERN
MONTANA THROUGH PERIOD.
WINDS: FROM THE EAST AND NORTHEAST AT 15 TO 25 KNOTS WITH GUSTS UP
TO 35 MPH TODAY...TURNING MORE NORTHERLY TONIGHT AND FROM THE
NORTHWEST AND WEST BY SUNDAY MORNING. HICKS/BMICKELSON
&&
.HYDROLOGY...
A VERY WET AND SLOW-MOVING LARGE LOW PRESSURE SYSTEM WILL BRING AT
LEAST 2 TO 4 INCHES OF RAIN TO THE AREA THROUGH SUNDAY AND SOME
LOCALLY HIGHER AMOUNTS. THE EXPECTED RAIN TOTALS PROMPTED THE
WEATHER PREDICTION CENTER TO PLACE NORTHEAST MONTANA AT A MODERATE
RISK FOR EXCESSIVE RAINFALL...AND SOUTHWESTERN PORTIONS AT HIGH
RISK FOR EXCESSIVE RAINFALL. AS A RESULT FLASH FLOOD WATCH IS IN
EFFECT THROUGH SUNDAY.
AREAL FLOOD WARNINGS HAVE BEEN ISSUED FOR MOST LOCATIONS
EMPHASIZING FLOODING CHANCES FOR SMALL STREAMS...CREEKS...AND LOW-
LYING AREAS. MODERATE TO HEAVY RAIN FALL AT TIMES WILL PERSIST
THROUGH SUNDAY AFTERNOON BEFORE THE STORM SYSTEM FINALLY LIFTS
NORTHEAST AWAY FROM THE REGION.
THE MISSOURI RIVER BASIN FORECAST CENTER HAS ISSUED RIVER STATE
FORECASTS FOR BEAVER CREEK NEAR HINSDALE AND FOR MILK RIVER AT
GLASGOW...WITH CRESTS RISING ABOVE FLOOD STAGE BY EARLY MONDAY
MORNING. FOR MORE DETAILS...PLEASE REFER TO THE INDIVIDUAL FLOOD
WARNING PRODUCTS.
&&
.GLASGOW WATCHES/WARNINGS/ADVISORIES...
FLOOD WATCH THROUGH SUNDAY AFTERNOON FOR CENTRAL AND SOUTHEAST
PHILLIPS...CENTRAL AND SOUTHERN VALLEY...DANIELS...DAWSON...
EASTERN ROOSEVELT...GARFIELD...MCCONE...NORTHERN PHILLIPS...
NORTHERN VALLEY...PETROLEUM...PRAIRIE...RICHLAND...SHERIDAN...
SOUTHWEST PHILLIPS...WESTERN ROOSEVELT...WIBAUX.
LAKE WIND ADVISORY UNTIL MIDNIGHT MDT SUNDAY NIGHT FOR FORT PECK
LAKE FOR CENTRAL AND SOUTHEAST PHILLIPS...CENTRAL AND SOUTHERN
VALLEY...GARFIELD...MCCONE...PETROLEUM.
&&
WEATHER.GOV/GLASGOW
Hazardous weather outlook, Aug 23, 1:53 PM MST, 1 hour 7 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GLASGOW MT
253 PM MDT SAT AUG 23 2014
MTZ016>027-059>062-241100-
CENTRAL AND SOUTHEAST PHILLIPS-CENTRAL AND SOUTHERN VALLEY-
DANIELS-SHERIDAN-WESTERN ROOSEVELT-PETROLEUM-GARFIELD-MCCONE-
RICHLAND-DAWSON-PRAIRIE-WIBAUX-NORTHERN PHILLIPS-
SOUTHWEST PHILLIPS-NORTHERN VALLEY-EASTERN ROOSEVELT-
253 PM MDT SAT AUG 23 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST
MONTANA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A STRONG AND VERY WET STORM SYSTEM HAS BROUGHT SIGNIFICANT
RAINFALL AND GUSTY WINDS TO THE REGION. THESE CONDITIONS WILL
CONTINUE TONIGHT THROUGH SUNDAY. THE EXCESSIVE RAINFALL HAS LED TO
FLOODING ISSUES ACROSS THE REGION.
A FLOOD WATCH EXISTS FOR THE WHOLE OF NORTHEAST MONTANA THROUGH
SUNDAY AFTERNOON DUE TO SATURATED GROUND AND CONTINUED EXCESSIVE
RAINFALL.
AREAL FLOOD WARNINGS HAVE BEEN ISSUED FOR PORTIONS OF NORTHEAST
MONTANA FOR FLOODING IN SMALL STREAMS...CREEKS AND LOW-LYING
AREAS.
FLOOD WARNINGS HAVE BEEN ISSUED FOR BEAVER CREEK NEAR HINSDALE AND
THE MILK RIVER NEAR GLASGOW. EXPECT MINOR FLOODING BY SUNDAY NIGHT.
A LAKE WIND ADVISORY FOR FORT PECK LAKE REMAINS IN EFFECT FOR
NORTHEAST TO NORTH WINDS OF 20 TO 35 MPH.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
A FLOOD WATCH FOR WIDESPREAD FOR EXCESSIVE RAINFALL WILL CONTINUE
THROUGH SUNDAY AFTERNOON.
THE AREAL FLOOD WARNING CONTINUES THROUGH TUESDAY.
THE FLOOD WARNINGS FOR BEAVER CREEK NEAR HINSDALE AND THE MILK
RIVER NEAR GLASGOW WILL CONTINUE INTO NEXT WEEK.
THE LAKE WIND ADVISORY FOR FORT PECK REMAINS IN EFFECT FOR
NORTHWEST WIND OF 15 TO 25 MPH UNTIL LATE SUNDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
In the hours before
Local storm report, Aug 23, 9:02 AM MST, 5 hours 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1002 AM MDT SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN N NASHUA 48.13N 106.36W
08/23/2014 M0.80 INCH VALLEY MT COCORAHS
0700 AM HEAVY RAIN 21 SSW WINNETT 46.72N 108.52W
08/23/2014 M1.92 INCH MUSSELSHELL MT COCORAHS
TOTAL AS OF THIS MORNING.
0700 AM HEAVY RAIN 10 SSW ZORTMAN 47.78N 108.61W
08/23/2014 M0.47 INCH PHILLIPS MT COCORAHS
AMOUNT SO FAR THIS MORNING.
0700 AM HEAVY RAIN 8 ENE FRAZER 48.10N 105.88W
08/23/2014 M2.25 INCH VALLEY MT COCORAHS
AMOUNT AS OF THIS MORNING.
0800 AM HEAVY RAIN 8 SSW NASHUA 48.03N 106.42W
08/23/2014 M1.10 INCH MCCONE MT COCORAHS
TOTAL AS OF THIS MORNING.
0900 AM HEAVY RAIN 16 WSW GLENDIVE 47.02N 105.03W
08/23/2014 M0.82 INCH DAWSON MT COCORAHS
24 HR TOTAL
&&
CAMPBELLLocal storm report, Aug 23, 9:53 AM MST, 5 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1053 AM MDT SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM HEAVY RAIN 16 NW JORDAN 47.48N 107.15W
08/23/2014 M2.80 INCH GARFIELD MT PUBLIC
TOTAL SINCE FRIDAY AFTERNOON. STILL RAINING. RESERVOIRS
ARE FILLING UP.
1030 AM HEAVY RAIN FLATWILLOW 46.83N 108.40W
08/23/2014 M2.50 INCH PETROLEUM MT CO-OP OBSERVER
TOTAL SINCE FRIDAY AFTERNOON TO NOW. RAIN IS STILL COMING
DOWN.
&&
CAMPBELLLocal storm report, Aug 23, 11:47 AM MST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1247 PM MDT SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1200 PM HEAVY RAIN 2 S GLASGOW 48.17N 106.64W
08/23/2014 M2.20 INCH VALLEY MT PUBLIC
STORM TOTAL SO FAR. RAIN IS STILL FALLING.
1230 PM HEAVY RAIN 18 S SCOBEY 48.53N 105.42W
08/23/2014 M1.27 INCH ROOSEVELT MT PUBLIC
24 HOUR TOTAL AND STILL RAINING.
1230 PM HEAVY RAIN 7 N CIRCLE 47.52N 105.60W
08/23/2014 M3.31 INCH MCCONE MT PUBLIC
STORM TOTAL SO FAR AND IT IS STILL RAINING. 1.72 INCHES
FELL THURSDAY TO 1PM FRIDAY AND 1.59 INCHES SINCE FRIDAY
AFTERNOON.
1230 PM HEAVY RAIN 8 W SIDNEY 47.72N 104.33W
08/23/2014 M1.05 INCH RICHLAND MT PUBLIC
RAINFALL SINCE AUGUST 20TH. 0.76 INCHES WAS SINCE
MIDNIGHT.
1230 PM HEAVY RAIN 3 N CIRCLE 47.46N 105.60W
08/23/2014 M3.30 INCH MCCONE MT PUBLIC
STORM TOTAL SINCE 730PM THURSDAY. RAIN IS STILL FALLING.
1235 PM HEAVY RAIN BROCKTON 48.15N 104.92W
08/23/2014 M1.98 INCH ROOSEVELT MT PUBLIC
STORM TOTAL SO FAR. RAIN IS STILL FALLING.
1240 PM HEAVY RAIN 3 E NASHUA 48.13N 106.29W
08/23/2014 M2.30 INCH VALLEY MT PUBLIC
RAINFALL TOTAL FROM THE LAST 36 HOURS. RAIN IS STILL
FALLING.
1240 PM HEAVY RAIN GLENDIVE 47.11N 104.71W
08/23/2014 M1.50 INCH DAWSON MT PUBLIC
RAINFALL SINCE 10PM LAST NIGHT. RAIN IS STILL FALLING.
&&
CAMPBELLLocal storm report, Aug 23, 11:56 AM MST, 3 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
1256 PM MDT SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1250 PM HEAVY RAIN 1 E WOLF POINT 48.09N 105.62W
08/23/2014 M6.70 INCH ROOSEVELT MT PUBLIC
STORM TOTAL SINCE THURSDAY AND IT IS STILL RAINING.
&&
CAMPBELLLocal storm report, Aug 23, 12:07 PM MST, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
107 PM MDT SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0100 PM HEAVY RAIN 10 S FALLON 46.69N 105.12W
08/23/2014 M1.70 INCH PRAIRIE MT PUBLIC
RAINFALL SINCE LAST NIGHT.
&&
CAMPBELLLocal storm report, Aug 23, 12:35 PM MST, 2 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GLASGOW MT
135 PM MDT SAT AUG 23 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HEAVY RAIN 3 NE FORT PECK 48.04N 106.40W
08/23/2014 M1.70 INCH MCCONE MT PUBLIC
RAINFALL SINCE EARLY THIS MORNING. RAIN IS STILL FALLING.
0120 PM HEAVY RAIN 6 SW LUSTRE 48.33N 105.97W
08/23/2014 E3.00 INCH VALLEY MT PUBLIC
RAINFALL TOTAL SINCE FRIDAY MORNING. RAIN IS STILL
FALLING.
0130 PM HEAVY RAIN 2 SE FRAZER 48.04N 106.01W
08/23/2014 M4.15 INCH VALLEY MT PUBLIC
TOTAL RAINFALL SINCE THURSDAY. RAIN IS STILL FALLING.
&&
CAMPBELLFlood, Petroleum
- When
- August 23, 3:00 PM MST to August 27, 3:00 PM MST
- Where
- Petroleum County, 23 mi NW of Winnett to 36 mi SW of Winnett
- Cause
- Heavy Rain
- Property damage
- $515,000
- Reported by
- Official NWS Observations
- Coordinates
- 47.235, -108.696
Over 5 to 10 inches of rainfall fell in a four day period. This caused massive flooding in area creeks and streams. The most significant damage was from Flatwillow Creek into the Musselshell River. Cooperative weather observers noted it was the highest they had ever seen the water on Flatwillow Creek, including the 2011 flood season. It was high enough that the USGS gage on Flatwillow Creek was washed out and is gone, and the Flatwillow Road bridge was also washed out. The County DES coordinator reported over 30 locations with damages to culverts, roads and bridges with damages of at least $515,000.
Flood, Valley
- When
- August 24, 5:00 AM MST to August 27, 5:00 AM MST
- Where
- Valley County, 46 mi SW of Glasgow to 24 mi SSW of Glasgow
- Cause
- Heavy Rain
- Property damage
- $1.1 million
- Reported by
- NWS Storm Survey
- Coordinates
- 47.729, -107.333
Heavy rainfall in the basin with amounts ranging from 4 to 10 inches over a four day period caused significant flooding in all the streams in the basin, and eventually the rivers. Willow Creek, Antelope Creek, Cherry Creek, Larb Creek, Brazil Creek all flooded during this time frame, blocking off many gravel roads around the county. Valley County had at least 36 locations with damages and DES reported to FEMA the totals were $1.2 million. Willow Creek Road from Fort Peck to the Pines had a very large area completely wiped out with a large culvert gone.
Flood, Valley
- When
- August 24, 3:01 PM MST to August 29, 6:37 AM MST
- Where
- Valley County, 4.57 mi WNW of Hinsdale to 4.22 mi WNW of Hinsdale
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 48.422, -107.174
The Beaver Creek near Hinsdale (BCHM8) rose above its flood stage of 14 feet at 3:01 PM MST on August 24th, crested in major flooding at 19.52 feet at 12:30 AM MST on August 26th, then fell back down below flood stage at 6:37 AM MST on August 29th. The crest of 19.52 feet became the new record historical crest for that gauge.
Flood, Garfield
- When
- August 24, 7:00 PM MST to August 27, 4:00 AM MST
- Where
- Garfield County, 152.2 mi SW of Richland to 152.04 mi SW of Richland
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 46.995, -107.892
The Musselshell River at Mosby (MSBM8) rose above its flood stage of 10 feet at 7:00 PM MST on August 24th, crested in major flooding at 14.36 feet at 5:00 PM MST on August 25th, then fell back down below flood stage at 4:00 AM MST on August 27th.
Flood, Valley
- When
- August 24, 9:50 PM MST to August 31, 11:59 PM MST
- Where
- Valley County, 3.18 mi SSE of Glasgow to 3.23 mi SSE of Glasgow
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 48.161, -106.594
The Milk River at Glasgow - Hwy 24 bridge (GLWM8) rose above its flood stage of 25 feet at 9:50 PM MST on August 24th, crested in major flooding at 31.75 feet at 12:26 AM MST on August 26th, and continued flooding into September.
Flood, Valley
- When
- August 26, 6:16 AM MST to August 31, 11:59 PM MST
- Where
- Valley County, 0.92 mi NW of Tampico to 1.05 mi WSW of Tampico
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 48.309, -106.834
The Milk River at Tampico (TMPM8) rose above its flood stage of 23 feet at 6:16 AM MST on August 26th, crested in moderate flooding at 25.12 feet at 8:28 AM MST on August 29th, and continued flooding into September.
Flood, Valley
- When
- August 26, 6:40 AM MST to August 31, 9:50 AM MST
- Where
- Valley County, 1.09 mi W of Nashua to 0.28 mi WSW of Nashua
- Cause
- Heavy Rain
- Reported by
- River/Stream Gage
- Coordinates
- 48.133, -106.373
The Milk River at Nashua (NSHM8) rose above its flood stage of 20 feet at 6:40 AM MST on August 26th, crested in minor flooding at 22.97 feet at 1:59 PM MST on August 27th, then fell back down below flood stage at 9:50 AM MST on August 31st.
- Flood
- Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in Pennsylvania, August 23, 20141 death · $270,000 · 5 events
- Flash Flooding and Flood in Iowa, August 23, 2014$1.1 million · 60 events
- Flash Flooding in Indiana, August 23, 2014$60,000 · 2 events
- Damaging Winds and Lightning Strike in Tennessee, August 23, 2014$41,000 · 61 kt wind · 6 events
- Tornadoes and Flash Flooding in South Dakota, August 23 to 24, 2014EF1 · 5 events
- Flash Flood and Hail in South Dakota, August 23 to 24, 2014$23,000 · 1 in hail · 5 events
- Damaging Wind and Lightning Strike in Illinois, August 23, 2014$25,000 · 52 kt wind · 2 events
- Damaging Winds in Illinois, August 23, 2014$18,000 · 52 kt wind · 2 events
- Hail and Damaging Wind in Utah, August 23 to 25, 20141.5 in hail · 6 events
- Flooding and Damaging Winds in Kentucky, August 23 to 24, 2014$5,000 · 52 kt wind · 6 events
- Damaging Winds in Florida, August 23, 201450 kt wind · 4 events
- Damaging Winds in North Carolina, August 23, 2014$5,000 · 50 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 541538, 541539, 538890, 538893, 539565, 539567, 539566.